Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 02:50:28 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631589
  • Total Topics: 47808
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva, sleep and tiredness  (Read 2057 times)

0 Members and 1 Guest are viewing this topic.

Offline ajm_ldn

  • Member
  • Posts: 69
Sustiva, sleep and tiredness
« on: February 24, 2007, 02:31:21 PM »
Been taking Sustiva + Truvada for exactly 4 weeks.  No major side-effects except dizziness/concentration at night.  No rash, no GI issues, nada.  First 3 - 5 days that I took it I had WAY more energy.

After about five days, I started noticing that I was tired during the day, even though I had 7 - 8 hours of sleep the night before.  I take it at 10PM and wake up several times each night - usually at 12:00, 1:00, 3:00, then sleep straight through to 6:00.  But at 6:00 I am SOOO tired when my alarm goes off that I just hate getting up 'cause I wanna sleep some more!  Before meds, I slept less, 5-6 hours and was about the same amount tired as now!

I'm wondering if (a) sustiva is making me sleep less deeply and, (b) if this problem will likely go away.

Also, by around 7PM each night, my feeling of tiredness goes away.  I wonder if that's because the blood level of the drug is finally dropping?

I told my doc 2 days ago and he just said take it earlier at night.  But the problem is then it won't be on an empty stomach, as I can't eat dinner any earlier at night.  He also said if the problem continues, he'll test the level of the drug in my blood to see if I'm getting too much.  I see him in another month or so and will see how it goes.

Is 4 weeks long enough to adjust, and is there a chance it will get better in a couple more weeks?  If it's never gonna get better, I'm gonna ask to switch to Viramune as being tired-ish all the time ain't good.  Will miss the once daily dosing though, that's very cool.

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Sustiva, sleep and tiredness
« Reply #1 on: February 26, 2007, 04:25:01 PM »
Quote
Also, by around 7PM each night, my feeling of tiredness goes away.  I wonder if that's because the blood level of the drug is finally dropping?

Yes, maybe

But also you need to sleep, rest etc your body's been in a war.  It may well also be the truvada (well the tenofovir).  It is likely to get better, but if it don't there are many alternatives.  Permanent sleep disturbance is not a necessary side effect of HIV meds. Give it some time. Sustiva's a goodie at whacking the virus and most people do adjust.  If one day you can't hack it, change.  You doc may be sheepish about this, but, feeling awake, living eh? That is the point of treatment and it is possible.

 -matt (sleepy in Brighton) the newt

Now playing: Tumi & the Volume, 76
"The object is to be a well patient, not a good patient"

Offline irishpoz

  • member
  • Posts: 2
Re: Sustiva, sleep and tiredness
« Reply #2 on: February 26, 2007, 05:42:39 PM »
I've been taking Sustiva/Truvada for the past week - I've taken some time off work mainly as I've been recovering from a four week doze of 8 anti-biotic tablets a day. My CD4 count had dropped to 160 so onto HIV Meds for me. Doc also gave me more anti-biotics to ward of possible PCP.

I've now stopped taking these extra anti-biotics and apart from still having my digestive system messed up ( from the anti-biotics and the infection ( Entamoebic Hystolica)) I'm happy with sustiva/Truvada.

My schedule for taking med is the same as yours and I have to say the times I wake up are almost in sync with yours. I thought orig this was my over active Gastronintestinal System waking me up. Sure I needed to go once I was up but you've made me think that is could simply be the HIV meds.....

I do feel more energetic and coming around - I've really been through the mill though so I'm on a high to be off the anti-biotics.

One question I've not seen addressed is rehydration - how much water do you need to take on taking your meds before you go to bed. If you don't drink enough do you find you wake up with a need to drink?

Thanks P

Offline ajm_ldn

  • Member
  • Posts: 69
Re: Sustiva, sleep and tiredness
« Reply #3 on: February 26, 2007, 08:00:17 PM »
Matt - Thanks, I will give it some more time like you suggest and see if the sleep improves.  Have to say, VL went right down to just 3000 in just two weeks and, despite the sleepiness, I feel good.  MANY cups of tea are getting me by each day...  I'm plenty full of antioxidants from all that green tea!

I took it earlier last night, 8PM, and was high as a kite by 10PM - but in a really fun way actually!  :-)  Nice bonus to the life saving meds deal I got goin' on here.  Seriously, I really do enjoy the pleasant high it gives me.  If I didn't have to work fer a livin', I'd just curl up and enjoy lots of cat naps each day.  :-P

irishpoz - Glad to hear you've recovered and are off the antibiotics.  Those will kill off the "friendly" bacteria in your gut and the way to replenish is by eating stuff like yogurt and taking probiotic capsules.  I had to do a month of antibiotics too, because my CD4s came in at 150, but I hit the pro-biotics every day and I think that helped as no GI issues.  I usually take my drugs, er, meds with about half a pint (yes, water) and, yeah, end up hitting the loo, but I've always been that way.  Hey, hope you're at least getting the entertaining Sustiva buzz!  ;-)

Offline irishpoz

  • member
  • Posts: 2
Re: Sustiva, sleep and tiredness
« Reply #4 on: March 01, 2007, 08:57:36 AM »
hi there - unfortunately not really getting the buzz you talk about - my sleeping is getting better - tend to take the truvada on a full stomach earlier in the day and then have the sustiva before bed - before I was taking both together. Seem to be getting longer spells of sleep but maybe that's because I'm more active during the day now that I have more energy. i.e. I tire myself out physically as well as mentally...

Been taking probiotic capsules and pre and probiotic yoghurts - only been off the anti-biotics 6 days so need to be patient - didn't take pro-biotics while on anti-bioics as didn;t see the point - I was on 8 a-bs a day for 3 weeks so it was only killing the bacteria anyway. Fingers crossed I should start getting balanced soon.

Thanks,
Peter.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.